MAUDE Adverse Event Report: AESCULAP AG QUINTEX SCREW REMOVAL TOOL; INSTRUMENTS CERVICAL STABILISATION

AESCULAP AG QUINTEX SCREW REMOVAL TOOL; INSTRUMENTS CERVICAL STABILISATION
Model Number SC433R
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with sc433r - quintex screw removal tool.According to the complaint description, the tip of the instrument broke during an anterior cervical discectomy and fusion (acdf) procedure.The surgeon needed to take a screw out after already putting it through the plate hole.This was done in order to attempt repositioning.There was some difficulty in removing the screw and it seemed to just come right out of the patient due to soft bone.The surgeon then tried to remove the screw from the plate on the mayo stand but was unsuccessful.The tip broke off into the screw head; this occurred away from the surgical field on the mayo stand.Additional patient information is not available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
The complaint has been re-assessed based upon review of updated patient harm; it changed to "no patient hazard" after investigation.The initial reporting evaluation is no longer valid.Investigation results: we made a visual inspection of the instrument.Except the broken off tip, the instrument showed no damages or defects.In the next step, we investigated the fracture surface.Here we found the typical signs of an intergranular fracture and signs of a pre-damage.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.The review of risk assessment revealed that the overall risk level 5(10) severity x 4(10)probability of occurrence) according to din en iso 14971 is still acceptable.Explanation and rationale: the root cause for the failure is most probably usage-related, respectively wear and tear related.The driver has a very fine threaded tip and the instrument at hand was in usage for eight(8) years.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based on the investigation results, a capa is not necessary.
 
Event or Problem Description
Clarification: there was no patient harm nor surgical delay.

Brand Name
QUINTEX SCREW REMOVAL TOOL
Common Device Name
INSTRUMENTS CERVICAL STABILISATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12050333
Report Number9610612-2021-00474
Device Sequence Number3464561
Product Code HXX
UDI-Device Identifier04046963711863
UDI-Public4046963711863
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSC433R
Device Catalogue NumberSC433R
Device Lot Number51935419
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer08/12/2022
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown